|Kidney and HIV
Nov 14, 2007
I have nephritis membranous, where my kidney is leaking blood and protein into my urine and raising my creatinine level. My nephrologist is reluctant to use immune suppressants( cortisone or prednisone).He has tried Atacan to control my kidney, but it raised my potassium level too high, and feels that I should start Atripla to SEE if it will work, and says that if it doesn't work after a few months I can quit!!! My cd4 is 550 V load 32,00 and I am worried that if I start Atripla and stop after a few months that I might build a resistance. I am hesitant in staring Atripla also because of the heinous side effects I've read about. The nephrologist says that if I continue without treating the kidney I COILD wind up on dialysis. HELP what should I do??????
Response from Dr. Henry
HIV can cause kidney disease (HIV nephropathy). If you have that condition then treatment of HIV infection is highly recommended to protect residual kidney function. Aptripla often can't be used if there is renal impairment since 2 out of 3 of the drugs in it are metabolized in the kidney necessitating dose adjustments (Atripla is a fixed dose formulation of 3 HIV drugs including FTC and tenofovir-cleared by the kidney). Treatment with ACE inhibitors (drugs like lisinopril) can also protect kidney function in many cases. When used carefully resistance can be minimized and is not a reason to delay therapy. KH
small bowel problems
How can I treat protein in my urine?
- Vaginal Fisting Risks
- Are White Bumps On Penis A Symptom Of HIV?
- Achy Balls After Blowjob Worried I Have HIV
- Burning Penis After Sex With Stripper Condom Broke Worried I Have HIV
- Testicular Pain After Receptive Anal Sex With Condom Does It Mean I Have HIV
- Can Saliva Transmit Hepatitis B?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.